Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 315, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 11, 2003, 3:21 PM EDT for Dodge County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 11, 2003, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Dodge County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 111921
SVRATL
GAC091-111945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT FRI JUL 11 2003
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN CENTRAL GEORGIA
* UNTIL 345 PM EDT
* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EASTMAN...MOVING EAST AT 35 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHAUNCEY...
EASTMAN AND RHINE.
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3225 8323 3205 8328 3191 8321 3210 8298
3225 8304
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:15 AM EDT, 10 hours 6 minutes earlier.
Area forecast discussion, Jul 11, 5:15 AM EDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EDT FRI JUL 11 2003 UPDATED TO INCLUDE AVIATION DISCUSSION. MODELS ARE JUST A LITTLE SLOWER ON THIS RUN WITH THE TIMING OF THE FRONT AND IT DOES APPEAR DRYING WILL COME IN AFT 00Z SAT...BUT IT WILL BE SHORT LIVED. AS FOR TODAY...WATER VAPOR IMAGE SHOWS GA DEEP IN THE TROPICAL PLUME AND WITH THE FRONT MOVING TO THE GA/TN BORDER BY LATE AFTERNOON...THERE WILL BE A PRETTY GOOD CHANCE OF PRECIP TODAY...BEST CHANCE APPEARS TO BE FROM ATL-AHN AND SOUTH TO CSG AND MCN. AS STATED ABOVE...IT DRYS SOMEWHAT TONIGHT...BUT THEN MOISTURE RAPIDLY RETURNS SATURDAY AFTERNOON AND WILL HAVE TO ADD CHANCE POPS ALL AREAS SATURDAY AFTERNOON. BOTH GFS/ETA SHOW WIDESPREAD MOISTURE SUNDAY AND WILL RAISE POPS TO 50. WENT CLOSE TO GUIDANCE TEMPS THROUGH THE PERIOD. .PRELIMINARY POINT TEMPS/POPS... KATL 85 68 88 69 / 60 20 30 20 KAHN 87 67 89 68 / 60 20 30 20 KGVL 84 66 87 67 / 60 10 30 20 KRMG 86 66 89 68 / 50 10 30 20 KCSG 88 70 91 72 / 60 30 40 20 KMCN 89 69 92 70 / 60 30 40 20 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. 17 AVIATION DISCUSSION... AIRMASS RIPE FOR LOW CLOUDS WITH IFR TO MVFR CEILINGS EXPECTED THIS MORNING IMPROVING TO VFR. POTENTIAL FOR CONVECTIVE FLAIR UP STARTING EARLY AND MOVING TO THE SE THROUGH THE AFTERNOON. BDL
Hazardous weather outlook, Jul 11, 6:00 AM EDT, 9 hours 21 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. SCATTERED THUNDERSTORMS ALONG WITH ISOLATED SEVERE THUNDERSTORMS EXPECTED. .SYNOPSIS... A SLOW MOVING COLD FRONT OVER THE OHIO AND LOWER MISSISSIPPI VALLEYS...WILL MOVE TO NORTH GEORGIA LATE TODAY AND DISSIPATE OVERNIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING DOWN BURST WINDS. LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF GAINESVILLE TO CARTERSVILLE. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... A MOIST UNSTABLE AIRMASS REMAINS OVER THE AREA. CAPES OF 1000 TO 2000 CAN BE EXPECTED...WITH LIFTED INDICES OF MINUS 3 TO MINUS 6. WEAK UPPER LEVEL ENERGY WILL ALSO BE MOVING ACROSS THE AREA. .FOR SPOTTERS... SPOTTERS SHOULD REMAIN ALERT IN CASE ACTIVATION IS NEEDED. .DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Jul 11, 3:06 PM EDT, 15 minutes before
GAZ106-111930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 PM EDT FRI JUL 11 2003 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...INTENSE LIGHTNING AND GUSTY WINDS IN CRISP COUNTY UNTIL 330 PM EDT... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CORDELE...MOVING EAST AT 35 MPH. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 330 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.